Alert archive / Pennsylvania / River Flood Warnings in 2017

River Flood Warning 8, NWS Binghamton, NY

April 1, 2017Susquehanna County, Pennsylvania; Broome County, New York

NWS Binghamton, NY issued this river flood warning at Apr 1, 2017, 2:38 PM EDT for Susquehanna County, Pennsylvania; Broome County, New York. It took effect at Apr 1, 2017, 8:00 PM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2017, 2:38 PM EDT (18:38 UTC)
In effect from
Apr 1, 2017, 8:00 PM EDT
Expired
Apr 2, 2017, 8:00 PM EDT
In force
24 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Broome County, NY, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Susquehanna River at Conklin (CKLN6).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01503000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

228 
WGUS41 KBGM 011838
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
238 PM EDT SAT APR 1 2017

...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in New York...Pennsylvania... 

  Susquehanna River At Conklin affecting Broome and Susquehanna Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC007-PAC115-020638-
/O.NEW.KBGM.FL.W.0008.170402T0000Z-170403T0000Z/
/CKLN6.1.ER.170402T0000Z.170402T0600Z.170402T1200Z.NO/
238 PM EDT SAT APR 1 2017

The National Weather Service in Binghamton New York has issued a 

* Flood Warning for 
  The Susquehanna River At Conklin.
* From this evening until Sunday evening.
* At 2 PM Saturday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 8 PM Saturday 
  and crest near 12.2 feet around 2 AM Sunday. The river will fall below flood 
  stage after 8 AM Sunday.
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in 
  the Town of Conklin due to minor flooding. No homes are flooded at this river 
  stage. Valley park in Kirkwood takes on water.

&&

LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
      4194 7574 4209 7587             

$$
2 follow-up statements
036 
WGUS81 KBGM 020043
FLSBGM
Flood Statement
National Weather Service Binghamton NY
843 PM EDT SAT APR 1 2017

...The flood warning continues for the following rivers in New York...
Pennsylvania..
  Susquehanna River At Conklin affecting Broome and Susquehanna Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC007-PAC115-021243-
/O.CON.KBGM.FL.W.0008.000000T0000Z-170403T0000Z/
/CKLN6.1.ER.170402T0032Z.170402T0600Z.170402T1200Z.NO/
843 PM EDT SAT APR 1 2017

The Flood Warning continues for
  The Susquehanna River At Conklin.
* From 9 PM Saturday until Sunday evening.
* At 8 PM Saturday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in 
  the Town of Conklin due to minor flooding. No homes are flooded at this river 
  stage. Valley park in Kirkwood takes on water.

&&

LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
      4194 7574 4209 7587             

$$
300 
WGUS81 KBGM 021436
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1036 AM EDT SUN APR 2 2017

...The flood warning is cancelled for the following rivers in New York...
Pennsylvania...
 
  Susquehanna River At Conklin affecting Broome and Susquehanna Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

NYC007-PAC115-021506-
/O.CAN.KBGM.FL.W.0008.000000T0000Z-170403T0000Z/
/CKLN6.1.ER.000000T0000Z.170402T0800Z.170402T1230Z.NO/
1036 AM EDT SUN APR 2 2017

The Flood Warning is cancelled for
  The Susquehanna River At Conklin.
* At 10 AM Sunday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 8 AM Sunday.
* Forecast...The river will continue to fall to 10.6 feet by .
* Impact...At 12.0 feet...Flood stage. Alta, River and Lawrence Roads closed in 
  the Town of Conklin due to minor flooding. No homes are flooded at this river 
  stage. Valley park in Kirkwood takes on water.

&&

LAT...LON 4211 7587 4210 7582 4198 7572 4195 7558
      4194 7574 4209 7587             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 1, 1:59 PM EDT, 39 minutes earlier.

Area forecast discussion, Apr 1, 1:59 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
159 PM EDT Sat Apr 1 2017

.SYNOPSIS...
A slow moving storm will pull off the Atlantic coast today,
bringing an end to the precipitation. High pressure returns
Sunday with milder weather and mostly sunny skies.

&&

.NEAR TERM /THROUGH SUNDAY/...
11 AM update...Rivers have crested or are cresting below flood
stage and since precip is ending, we don't foresee any near
term hydro issues so are dropping the Flood Watch. However the
overall pattern remains active and there are a couple systems in
the longer range that will have to be closely monitored so will
mention this in the HWO.

805 AM update...Still a band of precipitation affecting mainly
areas from around I-81 eastward associated with deformation
zone on the back edge of the storm system now to our east. This
is falling as mainly snow over the higher elevations with rain
or mixed rain/snow being seen in some of the lower elevation
stations. Expect at most an inch or two of wet snow this morning
mainly over the higher terrain before steadier precip ends by
midday. For this reason, allowed Winter Weather Advisory to
expire as we don't see the threat of freezing rain at this
point.

310 AM update... A problematic low-level temperature profile
over our eastern counties will keep the threat for some light
freezing rain and snow in the forecast through early morning.
Surface temperatures continue to hover around 32 or below to the
east while a warm layer sits aloft.

The HRRR forecasts the current stretched band of light
precipitation over our central and western FA to shift eastward
and fizzle over the next 3 to 6 hours.

A moist northwest flow will continue this afternoon and tonight.
A few light showers are possible through afternoon as
temperatures slowly climb into the 40s. Clouds will remain thick
overnight as the precipitation dries up.

High pressure will bring milder temperatures and mostly sunny
skies to the region on Sunday.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
Sunday night and Monday will be a dry period as surface high
pressure will be in the vicinity Sunday night then move to the
east coast on Monday. Clouds will increase on Monday as surface
low pressure in the mid west deepens. Highs on Monday will
range in the middle to upper 50s.

Monday night...Low pressure will move from the Ohio valley
into the eastern Great Lakes by Tuesday morning. Continued with
categorical pops across the entire region and warm frontal
boundary moves into the area.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Low pressure will track across the region on Tuesday bringing
another widespread soaking rain. Gulf moisture may be brought
into the system due to the upper level wave associated with
it. With local rivers running fairly high more hydro issues
could be possible. Behind system on Tuesday night enough cooling
looks likely to bring the chance for both rain and snow
showers.

Wednesday looks to be the only dry day in the forecast with
surface high pressure in the vicinity and ridging aloft.

Wednesday night through Friday a slow moving low pressure
system is expected to track into the central Great Lakes and
become vertically stacked then slowly move into New England by
next weekend. This system is associated with a deep upper level
trough with possibly Gulf moisture being brought into the
system. This system could produce another long soaking rain for
the area from Thursday into Friday morning. Will advertise
likely pops through the period for now. By Friday and Friday
night the activity will become more showery with mixed rain/snow
showers Friday night as cooler air builds in behind this
feature.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Not much change through most of the TAF period for
KITH/KBGM/KSYR/KRME. For KITH/KBGM, IFR cigs should predominate
through tonight before deck lifts to MVFR Sunday morning then
mixes out to a scattered deck. For KSYR/KRME, generally expect
fuel alternate MVFR cigs through tonight into Sunday morning
before deck lifts to high end MVFR for KRME and low VFR for
KSYR. The remaining sites, KELM/KAVP, remain fuel alternate MVFR
through this evening before drier air moves in overnight with a
scattered VFR deck.

Winds remain N/NW 5-10 knots or less through the TAF period.

OUTLOOK...

Sunday PM through Monday AM...Mainly VFR

Monday PM through Tuesday...Good chance of rain and associated
restrictions.

Wednesday...mainly VFR.

Thursday...good chance of rain and associated restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...DJP
NEAR TERM...DJP/PCF
SHORT TERM...RRM
LONG TERM...RRM
AVIATION...DJP/PCF
Hazardous weather outlook, Apr 1, 11:10 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1110 AM EDT Sat Apr 1 2017

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-021515-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1110 AM EDT Sat Apr 1 2017

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

We are monitoring two systems that could bring heavy rainfall next
week. The first system will affect the area later Monday night into
Tuesday. The second system will probably move into the region
Thursday, possibly lingering through Friday.

Details on specific rainfall amounts and areas of greatest impact are
unclear at this juncture. Please stay tuned for later updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jurewicz

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:16 PM EDTRiver Flood WarningBGMDelaware24 hr

Nearby

River Flood Warnings in Pennsylvania, 2017River Flood Warnings in New York, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.